MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; CURVED-TIP STAPLER 30

INTUITIVE SURGICAL, INC ENDOWRIST; CURVED-TIP STAPLER 30
Model Number 470530-09
Medical Device Problem Code No Device Output (1435)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/27/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, there were staple remnants left in the tip of the 8mm curved-tip stapler instrument.The procedure was completed with no reported injury.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: during the use of the stapler, it was noted that it appeared to have had some staple remnants while trying to insert a new staple load.The device was not used, and a new one was used in place of that stapler.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) has not received the da vinci product with an alleged issue to perform failure analysis.A follow-up mdr will be submitted if the product is returned and evaluated and/or if additional information is received.
 
Additional Manufacturer Narrative
Intuitive surgical inc.(isi) received the 8mm curved-tip stapler instrument for failure analysis investigation.The instrument was analyzed and found to have lodged staples in the jaws.Three fully formed staples were observed at the distal end of the stapler within the jaws, preventing the reload from attaching to the instrument.The staples were removed, and eight were confirmed.The complaint was confirmed by failure analysis.The probable root cause is attributed to loose staples from firing across staple lines or not having a full bundle of tissue between the jaws during use.Loose staples that do not go into tissue can be dragged into the i-beam slot as the i-beam retracts during unclamping.Increased drive train friction during calibration due to a staple lodged in the path of the i-beam can prevent the instrument from registering the reload color, which then results in an initialization failure.
 
Event or Problem Description
Refer to h11 for follow-up information.

Brand Name
ENDOWRIST
Common Device Name
CURVED-TIP STAPLER 30
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key24917976
Report Number2955842-2026-21845
Device Sequence Number9980824
Product Code NAY
UDI-Device Identifier00886874112717
UDI-Public(01)00886874112717(10)T10250228
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K152421
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 05/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number470530-09
Device Catalogue Number470530
Device Lot NumberT10250228 0013
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/30/2026
Supplement Date Received by Manufacturer04/20/2026
Initial Report FDA Received Date04/17/2026
Supplement Report FDA Received Date05/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/28/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Patient SexUnknown